Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

182 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Whats wrong with my heartbeat ?

every now and then (about once every few days) my heartbeat will get rapid all of a sudden, and then it will do this one weird slow beat, that lasts between a second and two, and i feels like a thunk against my chest, and right as this happens, the muscles all the way up my esophagus, to the back of my mouth constrict. my heart feels like it s being squeezed, and then everything just relaxes, and i expereience a shortness of breath as this happens. i know that a panic attack is a possible explanation, but i have no reason to panic. i can be perfectly happy or relaxed, and then it comes out of nowhere. anyother explanations?
Wed, 16 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
  User's Response
's  Response
Yeah, you should go to the doctor just to be safe. I was having similar problems, where my heart would just start fluttering and I couldn't get my breath, but it didn't turn into anything serious. I had it checked out, and it was behaving abnormally, but not frequently enough to make a difference, if that makes any sense. Might as well just put your mind at ease and see the doctor.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Ok, so I am 16, and i have been getting headaches whenever my heart beats really fast, for example during football practice when we run, when i get up really fast from a seated or laying down position, masturbation, so basically everything that gets my heart rate going up. then sometimes during these headaches they are accompanied by a nose bleed . What could be wrong with me?

doctor1 MD

until about a week ago I smoked weed regularly then I found out I was pregnant and was extrenely excited I immidiately stopped everything however when I went for my first ultrasound I was thought to b 9 weeks based off a guess of my last period no heartbeat was found.. however I feel no cramping or bleeding . All I was sent for blood work of hcg levels n first were 3500 then unfortuantely yesterday my second lab showed a decrease to 2400 stilll no symptoms of miscarrying or pain what so ever what does this mean?!?

doctor1 MD

i am 8 weeks and 3 days pregnant. I went for an ultrasound last monday and they found a fetal heart rate of 180. Now today i went in with cramps and bleeding and they found no heartbeat!! I am scheduled for a d&C tomorrow. 2 questions. --what causes the heart to stop and could they be wrong? they did use the portable us machine....

Recent questions on  Anxiety

doctor1 MD

Hi I have been tested negative for thyroid & liver problems & arthritis. However I am unwell at least for sometime every day and have the following symptoms. Slight arrythmia, heat intolerance, even when it isn t hot at all I can heat up a lot, when i drink even cold drinks I heat up. Breathlessness, anxiety, irritability, fatigue, trembling hands, muscle weakness, depression, concentration difficulties, even when I eat a lot I don t put on weight. I have difficulty getting back to sleep when I wake up at night, pains/aches in joints and hands, mood swings, forgetfullness, body odour problems. When I twist the upper part of my body, where my thyroid is it feels like something is grinding and it blocks my airways a bit making it difficult to breathe. I take no medications apart from a ventolin inhaler. I have been diagnosed with adhd, tourette syndrome & depression. It really appears to me to be a thyroid problem but the tests have always been negative

doctor1 MD

Hello, I am 40, male, non-smoker, 6ft tall and weighing 194lbs. I ve been losing weight for the past 5 months. In March I went to my cardiologist to have my heart checked. Since then I am on Lisinopril 20mg to control my bloodpressure. All the tests were fine. At the time of my doctors visit I was weighing 230lbs. So I dropped around 36 pounds in 5 months. Is that normal? Also, it doesn t stop. I keep losing weight. I changed my diet a little bit, but nothing radical though. Less soft drinks and deep fried food, other than that I have decent lunch and dinner. I don t have any pain or loss of appetite. My bowel movement is normal and stool color is light-brown to brown. Could Lisinopril be the cause of my weight loss? Also, I have anxiety and get very nervous with the slidest pain. Could anxiety also be a cause? Your thoughts and comments are more than welcome. Many thanks Michael

doctor1 MD

hello doctor i am a 20 yr old male with high cpk levels i am haven exteme anxiety due to reading that it can be my heart the dr said im going to see a bone dr i guees for artherties im scared its not that and its something more serious.. am i ok i dont wana die

doctor1 MD

I have been having neck pain and it radiates into my back like a muscle soreness. Also it makes me feel heavy headed. I do have some sinus stuff and my ears pop like they would be stopped up. also im on mess for anxiety. Not sure which is causing the head problems. It seems worse if I look at something close then focus on something far... I was thinking maybe some kind of vertigo

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?